|03-19-2011, 04:37 PM||#1|
Senior LCF Member
Join Date: Dec 2009
Location: Rockford IL
WOE: The only thing that works with me: ATKINS72
Start Date: Jan 16, 2013
Magnesium Supplements & Itching
For a couple weeks I have had an unexplained itching. Mostly around my jawline and my upper chest. It has been driving me crazy. I have rounded up the usual suspects and reassured myself that nothing like laundry detergent, fabic softner etc has changed. I always use 'free and clear'.
I have not changed lotion (hypo allergenic, as well) or makeup.
I finally listed the changes I have made since beginning low carb.
I did some research on line and found that in some folks Magnesium Oxide (only 250 mg daily) can cause itching.
Wouldn't ya know?! Believe me, if there is a random or possible side effect to any med or supplement I will get it in spades. I am just super sensitive.
I am d/c the Magnesium and hoping this will take care of it.
Anyone else familiar with this reaction?
|03-19-2011, 04:53 PM||#2|
Junior LCF Member
Join Date: Apr 2009
Start Date: 1/1/11
There was a thread about this not too long ago. I went thru the same thing when I dropped a few pounds as well as a bunch of other people. I thought I was having an allergic reaction as well, but had not changed anything. Anyhow, someone had mentioned they thought it was your skin kind of loosening up and creating an itch somehow. Mine went away in a couple of weeks, and I was itchy on my chest, belly, and thighs BIG TIME. No rashes, no bites, just itch. Don't know if this helps, but that was my experience.
|03-20-2011, 05:47 AM||#3|
Join Date: Jan 2004
Stats: 183/173/130 - 5'7.5"
WOE: '72 Atkins
Start Date: 8/4/2012
A few years back I took Mag. but stopped when my blood pressure dropped very low and I experienced heart pain. As soon as I stopped all symptoms disappeared. The pharm. said not to take it because it can cause blood pressure to drop. Mine is already low to begin with. He said it can be very dangerous.
To the itching problem - I experience that occasionally and asked the pharm. what causes that. He said it's stress and suggested I take a anti-hystimine (sp?). Now when I feel it coming on I pop one of those and it disappears. I always have a box on hand just in case - but I find it's happening less and less. You might want to try that - it helped me.
"You will never find out what you can do until you do all you can to find
out!" - John Maxwell
|03-20-2011, 06:03 AM||#5|
Major LCF Poster!
Join Date: Jun 2010
Location: Washington, DC
Stats: 263/227/163 5'9"
WOE: PaNu/very low carb
Start Date: 1st time 9/2003, third time's the charm 5/13/2010
Itching around the mouth and a straight line down the sternum is a classic food allergy sign. I hope you don't re-experience it. It's much more likely, if the magnesium is the issue, that it's the binders they use in the pills than the actual elemental magnesium.